Alert archive / Indiana / Wind Advisories in 2024
Wind Advisory 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Nov 4, 2024, 2:20 PM EST for 9 counties in Indiana. It took effect at Nov 5, 2024, 7:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 2:20 PM EST (19:20 UTC)
- In effect from
- Nov 5, 2024, 7:00 AM EST
- Expired
- Nov 5, 2024, 2:15 PM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS73 KIND 041920 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 220 PM EST Mon Nov 4 2024 INZ021-028>031-035-036-043-044-050330- /O.NEW.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke- Including the cities of Delphi, Veedersburg, Crawfordsville, Attica, Flora, Williamsport, Covington, Kokomo, Fairview Park, West Lafayette, Frankfort, Rosedale, Clinton, Rockville, Montezuma, West Lebanon, and Lafayette 220 PM EST Mon Nov 4 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, Tippecanoe, Vermillion, and Warren Counties. * WHEN...From 7 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 50
4 follow-up statements
581 WWUS73 KIND 050239 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 939 PM EST Mon Nov 4 2024 INZ021-028>031-035-036-043-044-051045- /O.CON.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke- Including the cities of West Lebanon, Lafayette, West Lafayette, Flora, Rockville, Attica, Veedersburg, Covington, Kokomo, Williamsport, Fairview Park, Montezuma, Rosedale, Delphi, Clinton, Frankfort, and Crawfordsville 939 PM EST Mon Nov 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, Tippecanoe, Vermillion, and Warren Counties. * WHEN...From 7 AM to 3 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Melo
045 WWUS73 KIND 050804 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 304 AM EST Tue Nov 5 2024 INZ021-028>031-035-036-043-044-051615- /O.CON.KIND.WI.Y.0007.241105T1200Z-241105T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke- Including the cities of Flora, Williamsport, Delphi, Veedersburg, Crawfordsville, Rosedale, Covington, West Lafayette, Montezuma, Kokomo, Fairview Park, Rockville, West Lebanon, Lafayette, Frankfort, Attica, and Clinton 304 AM EST Tue Nov 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... * WHAT...South winds around 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, Tippecanoe, Vermillion, and Warren Counties. * WHEN...From 7 AM this morning to 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
189 WWUS73 KIND 051454 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 954 AM EST Tue Nov 5 2024 INZ021-028>031-035-036-043-044-052000- /O.CON.KIND.WI.Y.0007.000000T0000Z-241105T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke- Including the cities of West Lebanon, West Lafayette, Clinton, Delphi, Rockville, Montezuma, Attica, Lafayette, Flora, Frankfort, Veedersburg, Fairview Park, Rosedale, Crawfordsville, Covington, Williamsport, and Kokomo 954 AM EST Tue Nov 5 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...South winds around 25 mph with gusts up to 45 mph. * WHERE...Clinton, Howard, Carroll, Fountain, Montgomery, Parke, Tippecanoe, Vermillion, and Warren Counties. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Nield
710 WWUS73 KIND 051915 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 215 PM EST Tue Nov 5 2024 INZ021-028>031-035-036-043-044-052015- /O.CAN.KIND.WI.Y.0007.000000T0000Z-241105T2000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Vermillion-Parke- Including the cities of West Lebanon, West Lafayette, Clinton, Delphi, Rockville, Montezuma, Attica, Lafayette, Flora, Frankfort, Veedersburg, Fairview Park, Rosedale, Crawfordsville, Covington, Williamsport, and Kokomo 215 PM EST Tue Nov 5 2024 ...WIND ADVISORY IS CANCELLED... While occasional wind gusts of 25 to 35 MPH are expected to continue into this evening, advisory level gusts have ended. Isolated stronger gusts may be possible in showers or isolated storms, but these will be rare. $$ Nield
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:00 PM EST, 2 hours 20 minutes earlier. Its key messages:
- Warmer than normal temperatures expected through next weekend
- Rain chances focused over the northwest half of central Indiana through this evening
- Near record warmth and breezy to windy conditions through Tuesday, with more widespread showers Tuesday afternoon into Tuesday night
Area forecast discussion, Nov 4, 12:00 PM EST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1200 PM EST Mon Nov 4 2024 .KEY MESSAGES... - Warmer than normal temperatures expected through next weekend - Rain chances focused over the northwest half of central Indiana through this evening - Near record warmth and breezy to windy conditions through Tuesday, with more widespread showers Tuesday afternoon into Tuesday night && .FORECAST UPDATE... Issued at 1004 AM EST Mon Nov 4 2024 Another round of rain is moving into the western forecast area this morning. This will spread northeast into early afternoon. Upped PoPs northwest and tweaked them elsewhere. An isolated storm is possible west, but confidence is low at this time in thunder making it into the area. Winds have been gusting up to around 30kt ahead of the rain, so upped wind gusts across the area. KIND VAD winds show 35kt at 925mb and 50kt at 850mb. HRRR has been showing a swath of 50 plus mph moving across the far northwestern forecast area into early afternoon, but it has been overdoing gusts at the current time in Illinois, lowering confidence in its forecast. Will continue to monitor closely. Temperatures in the northwest will be kept down in the rain, so will have to see if they can warm up to forecast highs. May have to lower them some back into the 60s. && .SHORT TERM (Today and Tonight)... Issued at 300 AM EST Mon Nov 4 2024 Areas of light showers and sprinkles are moving northeast across the forecast area early this morning. Overall amounts have been very light up to this point...0.01-0.02" at best and focused primarily over the Wabash Valley. Dry air lingers through about 700mb making radar returns look more impressive than they actually are. Temps are mild in the 60s at 07Z. A highly amplified upper level flow pattern exists across the Lower 48 with a sharpening trough over the Rockies and a strong ridge centered over the SE U S. An upper low will carve out the trough over the Rockies before lifting northeast and becoming absorbed in the mean flow as eastward progression is blocked by the Southeast ridge. An associated frontal boundary over the central part of the country will drift east only slowly through tonight as the strong surface ridge along the East Coast moves little. While progressively deeper moisture will continue to lift northeast into the region today...the presence of the ridge to the east will limit overall rainfall amounts and keep the bulk of any rain focused primarily across the northwest half of the forecast area. Through Early This Evening An initial surge of isentropic lift moved across the area late Sunday afternoon into the evening and brought pockets of sprinkles and a few light showers to the northern Wabash Valley. Yet another area of isentropic lift has moved into the region early this morning with the added support of a more robust low level jet just west of the area. This has enabled a broader area of light showers focused across the western part of the forecast area but as mentioned above...residual dry air noted in model soundings through the lowest 8-10kft are largely mitigating more widespread rainfall so far. A subtle eastward shift to the low level jet over the next few hours should aid in gradual moistening of the boundary layer to allow for at least the chance for light showers to further develop and linger throughout the morning. Best rain chances will again be focused across the northwest half of the forecast area. After a brief lull midday into early afternoon...another round of isentropic lift with some deeper forcing aloft will track through the area before lifting north of the area by this evening with the low level jet. Will maintain chances for showers and perhaps even a rumble of thunder peaking during the second half of the afternoon into early evening. Once again...the rain should largely focus across the northwest half of the area with lower rain chances further east where the boundary layer will remain drier and displaced from the best forcing aloft. Tonight Drier air will advect north into the Ohio Valley by late evening with the surface ridge parked to our east. This will force showers well off to the north and west of the region overnight leaving dry...mild and breezy conditions across central Indiana as the surface pressure gradient tightens yet again. The expansion of 50- 60kt winds at 850mb from the southwest during the predawn hours will likely lead to an increase in wind gusts at the surface to near 30- 35mph prior to daybreak Tuesday. Temps...warm weather continues for early November with highs into the low and mid 70s supported by low level thermals for later today. With strong warm advection continuing tonight...temperatures are likely to remain in the 60s throughout the night. && .LONG TERM (Tuesday through Sunday)... Issued at 300 AM EST Mon Nov 4 2024 Tuesday and Tuesday Night... The long term will begin with a transition from anomalously high warmth and humidity for early November courtesy of breezy/windy southerly flow...to light winds, low humidity, and cooler, yet continued above normal temperatures. The main feature bringing this change will be a frontal boundary crossing the region Tuesday night as the supporting upper-level pattern quickly shifts to a less- amplified and quasi-zonal west-southwesterly flow. Tuesday, ahead of the boundary, will feature windy conditions, with confidence increasing in gusts to 40 mph along/north of the I-70 corridor. Mid-70s should envelope most of central Indiana by early afternoon...the record high at Indianapolis is 76F, the current forecast is 75F. Equally notable will be dewpoints around 60F. And what had been a fluxful forecast for POPs/QPF now appears to be gaining some certainty, with rain showers ahead of the front most likely during afternoon and evening hours when a rather narrow precipitable water maximum around 1.50 inches crosses the region. The potential for moderate rainfall amounts of 0.50 to 0.90 inches does exist along/south of I-70...but forcing quickly lifting north as the system enters Indiana may lead to observations only half as great. Winds should die down quickly late Tuesday night behind the slowly departing boundary...with lows closer to 50F by early Wednesday. Wednesday through Sunday... The rest of the work week should exhibit a consistent pattern of mainly dry conditions and above normal readings as the Midwest is quietly caught under modest yet broad ridging between systems. A few showers can be expected through Thursday across far southern zones that will be closer to the linger frontal boundary stretched along the Ohio Valley. The next chance of organized precipitation would accompany what may be a stacked area of low pressure passing near/northwest of the CWA this weekend. Less confidence with timing/duration/intensity of this precipitation opportunity given what should be a cut-off and slow moving circulation. && .AVIATION (18Z TAF Issuance)... Issued at 1200 PM EST Mon Nov 4 2024 Impacts: - Gusty winds through the period with over 30kt possible at times - Non-convective low level wind shear tonight - MVFR ceilings possible mainly at KLAF/KHUF this afternoon and again Tuesday - Rain showers at times Discussion: Wind gusts will continue through the period. Highest gusts are expected early this afternoon and then again Tuesday, with gusts over 30kt possible. Southerly direction is expected most of the period. Strong winds aloft will create low level wind shear conditions tonight. Numerous showers are expected near KLAF this afternoon with scattered showers elsewhere. Isolated thunder is possible mainly at KLAF/KHUF, but odds are too low to mention. More showers will return, mainly late Tuesday morning into the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...50 SHORT TERM...Ryan LONG TERM...AGM AVIATION...50
Hazardous weather outlook, Nov 4, 11:04 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1104 AM EST Mon Nov 4 2024 INZ021-028>031-035>049-051>057-060>065-067>072-051615- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 1104 AM EST Mon Nov 4 2024 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Wind gusts over 40 mph are possible through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind gusts around 40 mph are possible again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Nov 4, 11:19 AM EST, 3 hours 1 minute before
Special Weather Statement National Weather Service Indianapolis IN 1119 AM EST Mon Nov 4 2024 INZ021-028>031-035>042-049-042100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, and New Castle 1119 AM EST Mon Nov 4 2024 ...GUSTY WINDS INTO THIS AFTERNOON... Wind gusts up to around 40 mph will occur into the afternoon, with a few gusts up to around 45 mph possible. These winds will blow around loose objects and may make driving difficult for high profile vehicles. INZ043>048-051>057-060>065-042100- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen- Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur- Including the cities of Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, and Greensburg 1119 AM EST Mon Nov 4 2024 ...GUSTY WINDS INTO THIS AFTERNOON... Wind gusts up to around 40 mph are possible into the afternoon. These winds will blow around loose objects and may make driving difficult for high profile vehicles.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.